Vit D and Calcium blood results, advice please

I've just had my VitD blood tests and also Calcium test back. You may remember that I am suffering from severe pain in my back which radiates around to my ribs after a fairly short period of time of any exertion.

My VitD is 67.7 and the range is anything greater than 50 is sufficient. Plus March to September the normal levels are 18 to 129

My calcium is 2.37 with a range of (2.12 to 2.62), so I assume that I'm ok as I'm in the middle of that range.

Would you recommend that I carry on taking my daily 1000iu VitD tabs as I spend most of my days in doors as I sew/craft for a living. I'm tempted to ask for a loading dose to increase my levels to somewhere in the middle of the range, but have a feeling my GP will refuse.

Apparently my thyroid levels are (sorry I can't remember which one is which - brain fog)- one is very low (it should be suppressed as I've had my thyroid removed due to cancer) and the other is very high. No numbers given but I'm due to see the consultant next week so I'll find out more then.

Could the high figure be the cause of all the aches etc. The consultant keeps reducing my dose and I'm now on 150mcg.

Any advice gratefully received, thanks Sue

6 Replies

oldestnewest
  • Hi As far as I can gather. You have been on that level of vit D for some time? You always need the retest after 3 months for both D and calcium ( corrected). If both as you require ,then normally you need the dose for life. However, this really can only be told by repeat tests.

    I hope that helps. I had to stop all vit D ( very , very low) as calcium went above range which is very dangerous.

    Jackie

    Not sure if you know but to reply t a certain person ,you need to click on "reply to this" under their post.

  • Sorry, Just looked at last bit. Make sure you have tSH, T4 and Free T3 tested, usually T4 needs to be in top third of range and FT3 near the top. You may need T4 ( levo ) and T3 on a script. Always have copies of all bloods with ranges ( they vary). Post them on here if you wish.

    Jackie

  • Sue, many doctors prescribe high doses to be taken weekly or biweekly so I wonder if your pain might be due to your frequent dosing. I always felt achy when I was taking vitamin d3 and not so much when I stopped. Perhaps you could take higher doses less often and see if it helps.

  • I didn't think that 2000iu was a high dose as some members have reported being on 4000iu and above! However what you have said is interesting and I will stop taking them for a while and see if that makes a difference - Thanks Heloise

  • I didn't state that very well. I meant if you are only taking 2,000 every day, you could take 10,000 every five days instead. My prescription dose was actually 50,000 i.u. every four days. Yes, very, very high doses are used at times. I think the rest of a few days in between might be helpful.

    I'll just add it only raised my level from 22 to 37. I took that high dose for two months.

  • Thanks again, I will stop for a few days and then redose, however I have an appt with my Consultant next week so I'll ask him if he knows what the pains are. I'm wondering if its because my thryoxine dose is still too high. Oh well only need to wait til Thursday to find out, :-)

You may also like...